# SDR WVBA2012020312542

- Difficulty date: February 2, 2012
- Submitted: February 4, 2012
- Operation: Air carrier
- Aircraft: N4082T
- Make and model: Piper PA-31-350
- Aircraft serial: 318152089
- Aircraft time: 28,860 hours
- Engine: Lyc TIO540J2BD
- Engine time: 5,866 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Brace
- Part number: 4029400
- Condition: Cracked
- Location: Lt Mlg
- Stage of operation: IN
- How discovered: D
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACKS IN AFT MAIN GEAR SIDE BRACE FITTING ASSEMBLY P/N 40294-00.  WE INITIATED A DYE PENETRANT INSPECTION PROGRAM ON THE FORWARD AND AFT MAIN GEAR SIDE BRACE FITTING ASSEMBLIES OF OUR PIPER CHIEFTAIN NAVAJO FLEET.  THE INITIAL INSPECTION OF OUR AIRCRAFT REVEALED THAT SEVERAL OF THE AFT FITTING ASSEMBLIES ON BOTH THE LEFT AND RIGHT LANDING GEAR HAVE CRACKS LOCATED IN THE LOWER INBOARD WEB OF THE SIDE BRACE (PIPER PART NUMBER 40294-00).  AS A RESULT OF FINDING THESE CRACKS, WE HAVE ADDED A 1,000 HOUR SPECIAL INSPECTION TO OUR PA31-350 AAIP, SO THAT WE MAY MONITOR AND REPLACE ANY ASSEMBLIES WHICH EXHIBIT THE CRACKING FOUND IN THE FITTING ASSEMBLIES.  IT IS INTERESTING TO NOTE THAT THE CRACKS HAVE ONLY BEEN FOUND IN THE AFT ASSEMBLIES ON OUR AIRCRAFT.
